Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 25, 2000, 4:12 PM MDT for Fremont County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 4:12 PM MDT (22:12 UTC)
- Expired
- May 25, 2000, 5:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS55 KPIH 252209 SVRPIH IDC043-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 412 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO * UNTIL 500 PM MDT * AT 405 PM MDT...SPOTTERS INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF ISLAND PARK... MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MACKS INN BY 420 PM MDT BIG SPRINGS BY 430 PM MDT HAIL TO 3/4 INCH IN DIAMETER AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 25, 2:30 PM MDT, 1 hour 42 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT THU MAY 25 2000 REGIONAL RADAR LOOP SHOWING CONVECTION WEAKENING OVER THE SE HIGHLANDS WHILE TSTM ACTIVITY INCREASING IN CLEARER AIR TO OUR WEST ON LEADING EDGE OF INCOMING S/WV. LATEST H2O SATIMG SHOWING WEAK SUB-TROPICAL LOW CONTINUING TO MOVE EAST THROUGH ARIZONA THIS AFTERNOON AS H3 JET (120KT) PUSHES ACROSS THE ERN PAC ALONG 40N TOWARD THE OREGON COAST. AXIS OF DEFORMATION ASSOCIATED WITH SUB-TROPICAL SYSTEM MOVING EAST OF THE REGION AS S/WV KICKER EMBEDDED IN WESTERLY FLOW ALOFT PRESSES EAST INTO THE CNTRL MOUNTAINS THIS EVENING. THIS S/WV EXPECTED TO ORGANIZE SHOWER/TSTM POTENTIAL OVER REGION THIS EVENING AS WELL AS SUSTAIN SHOWER ACTIVITY THROUGH THE NIGHT AS IT PRESSES FURTHER EAST THROUGH THE MORNING HOURS. WILL CONTINUE WITH LIKELY POPS PIH-IDA EASTWARD THROUGH THE NIGHT AS THE S/WV MENTIONED ABOVE TRAVERSES THE REGION. TRAILING S/WV ENERGY FOLLOWS FRIDAY FOR A CHANCE OF SHOWERS OVER MAINLY THE ERN HIGHLANDS WHERE BEST INSTABILITY AND MOISTURE LINGER. DRIER TO THE WEST WITH BREEZY CONDITIONS EXPECTED TO DEVELOP THROUGH THE SNAKE PLAINS IN THE AFTERNOON AS H3 100KT JET NOSES INTO REGION AND SURFACE GRADIENT INCREASES. A BRIEF RESPITE FRIDAY NIGHT/SATURDAY AS A FLAT UPPER RIDGE BUILDS INTO ERN IDAHO AHEAD OF THE NEXT PAC TROUGH MIGRATING EAST FROM THE WRN GULF OF ALASKA NR 170/40 THIS AFTERNOON. ETA PAINTING SOME PCPN THROUGH THE SRN PANHANDLE BUT WILL OPT FOR DRIER AND WARMER ACROSS THE REGION. IN THE EXTENDED...TRANSIENT UPPER RIDGE SHIFTS EAST OF THE REGION SATURDAY NIGHT AS THE NEXT PAC S/WV TRAILS EAST ACROSS SRN CANADA AND INTO WRN IDAHO SUNDAY. WILL CONTINUE WITH THE IDEA OF SLIGHT CHANCE WORDING IN THE CENTRAL MOUNTAINS AND DRY AND WINDY ELSEWHERE AS SURFACE PRESSURE GRADIENT INCREASES THROUGH THE SNAKE PLAINS. UPPER S/WV PASSES EAST MONDAY AS SURFACE GRADIENT RELAXES BY LATE AFTERNOON. CHANCE WORDING REGION WIDE MONDAY APPEARS MUCH TO STRONG AND WILL CONFINE SHOWERS TO MAINLY NRN MOUNTAINS AND CONTINUE LOCALLY WINDY WORDING THROUGH THE SNAKE PLAINS. DRY TUESDAY AS ANOTHER TRANSIENT UPPER RIDGE MOVES ACROSS THE REGION IN ADVANCE OF THE NEXT PAC LOW DEVELOPING OFF THE BC COAST. HUSTON BYI 55/70/50 510 .KSFX 88D...OPERATIONAL...VCP 21 .PIH...NONE PIH BU 052/067 046/077 050 05620
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.